Neurology Community
B-12 Shots can you switch legs? & What if you miss your muscle
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, Multiple Sclerosis, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

B-12 Shots can you switch legs? & What if you miss your muscle

I was recently told I have Vitamin B-12 Def. & possibly MS.  I have started my shots and give them to myself.  But the last one I think I missed my muscle not sure but I think I gave it too low in my leg...  Do I always have to give in my right leg or can I switch legs?  I know its sounds like a stupid question but thought I would ask anway.  This is my 3rd shot and I have noticed no differnce in my fatigue, or weakness.  My B-12 blood test was 213 and my MMA was 838 my folate was normal.  will it just take time?
Related Discussions
7 Comments Post a Comment
Blank
Avatar n tn
It does not matter which leg you use. You can give B-12 shots either subcutaneously (just under the skin) or intramuscularly (in the muscle). Go to this thread to learn more about your deficiency, it is an excellent source of information and the author has written a book called "Could it be B-12" An Epidemic of Misdiagnoses by Sally M. Pacholok, RN and Jeffrey J. Stuart D.O. Read all of the posts and you will learn so much! Good luck and I hope you start to feel better soon.



http://forums.wrongdiagnosis.com/showthread.php?t=9948
Blank
Avatar f tn
I gave myself a B12 shot today, I dropped the needle but cleaned it off with a sterile pad. I'm sore and bruised on my hip, will this cause some kind of infection? I noticed the liquid was under the skin and I massaged it down. Should I worry?
Blank
Avatar n tn
I have been giving myself B-12 shots for many years.  I give the shot in the upper leg.  About 4-5 inches above the kneecap.  Sometimes under the skin and sometimes in the muscle. Depends on the needle placement (hands are sometimes a bit shakey (shaky).  I also rub the spot gingerly after the shot.  So far so good.  When in doubt, ask your doctor.  You'll be a pro in no time.  Good luck.
Blank
Avatar n tn
I have been giving myself B12, B6 and Folic Acid (all meds in same syringe) for about 8 years and they have me giving mine in my arm using a 3/4" needle.  Why are yours in your leg and do you know if it matters?
Blank
327692 tn?1311885163
It should not matter if it is the arm or the leg or your fanny. Neither should it matter in the muscle or just under the skin.
My question is ... I have been trying to get my b12 problem straightened out for about 10 months. Finally was feeling well after doing the once a day for 2 wks, then once a wk for a month, then once every 2 wks for a month. Then Dec, Jan and Feb were once a month .... starting in Mid Jan I have been feeling bad again and even worse in Feb. Just had my level checked and it was back down to 380.  How often do you all have to take the shots?

Blank
810320 tn?1238456724
Hello all, I've been enjoying the discussion here:)
I just started (CYANOCOBALA) B-12 injections a week and a half ago, for chronic fatigue, fibromyalgia pain, and stress.

Shortlly after that, I also started taking low dose hydrcortisone. The name of the medication is DEXAMETNASONO. .5 MG. That reved me up so much, and made me nervous, so I cut the daily dose in half.

I haven't had tests to determine my B-12 levels, so I don't know where I'm at on this, whether the B-12 is helping me or not. What I do know is that my pain has decreased, along with my need for Lortabs. I also have more energy. This effect may be due to the hydrocortisone. Or it could be a combination of the two.

My dosage was only 1 MG shot per month. I have added sublingual on my own.
Should I, at this point, be tested for B-12 levels.
Blank
Avatar f tn
I previously gave a b12 shot to a parkinsons patient that was swaying pretty bad, after the injection I noticed a bubble/knot ( a raised  area where injection was made) . I rubbed it and it went away . What happened? Why did that happen? It scared me to death.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
620923 tn?1452919248
Blank
selmaS
Allentown, PA
144586 tn?1284669764
Blank
caregiver222
5265383 tn?1465260698
Blank
aspen2
ON
11079760 tn?1449081557
Blank
cjtmn
Minneapolis, MN
209987 tn?1451939065
Blank
tschock
AB
1780921 tn?1462244109
Blank
flipper336
Queen Creek, AZ